Georgia, 2012Wildfire in Georgia, March 10, 2012
March 10, 2012 · NWS FFC · 1 event in 1 county or zone
A cold front pushed through the area on the 9th, and high pressure was in control of the area on the 10th. Cool and dry conditions prevailed, though fuel moistures remained too high for high fire danger conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed through the area on the 9th, and high pressure was in control of the area on the 10th. Cool and dry conditions prevailed, though fuel moistures remained too high for high fire danger conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 10, 12:26 PM EST, 15 minutes earlier.
Area forecast discussion, Mar 10, 12:26 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EST SAT MAR 10 2012
.PREV DISCUSSION... /ISSUED 1020 AM EST SAT MAR 10 2012/
UPDATE...
CURRENT FORECAST APPEARS TO BE ON TRACK. I HAVE ADJUSTED THE HOURLY
TEMPERATURE AND DEW POINT GRIDS FOR TODAY BASED ON THE CURRENT TRENDS
BUT FORECAST MAXIMUM TEMPERATURES STILL LOOK GOOD. CHANGES MADE TO
THE GRIDS DO NOT AFFECT THE TEXT-BASED FORECAST PRODUCTS SO I WILL
NOT BE SENDING ANY UPDATES.
20
PREV DISCUSSION... /ISSUED 635 AM EST SAT MAR 10 2012/
SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
SURFACE HIGH PRESSURE OVER THE UPPER OHIO VALLEY REMAINS IN
CONTROL OF THE EASTERN SEABOARD THIS MORNING. FRONT THAT PUSHED
THROUGH THE AREA YESTERDAY IS STRETCHED ACROSS FLORIDA...WITH
COOLER AND MUCH DRIER AIR IN PLACE ACROSS GEORGIA. WILL CONTINUE
FREEZE WARNING FOR PORTIONS OF NORTH GEORGIA THROUGH 8 AM.
EASTERLY WINDS REMAIN STRONG ENOUGH THAT...AT THIS TIME...DO NOT
SEE A NEED TO EXTEND THE WARNING ANY FURTHER SOUTH. UPPER RIDGING
WILL BUILD INTO THE AREA TODAY BUT COOL HIGH PRESSURE WILL REMAIN
THE DOMINANT FEATURE. SHORT-TERM MODELS SEEM TO BE IN GENERAL
AGREEMENT BUT HAVE SIDED WITH THE COOLER MET GUIDANCE AS IN
GENERAL IT HAS HAD A BETTER HANDLE ON TEMPERATURES THE LAST FEW
DAYS.
OVER THE PAST COUPLE OF DAYS...TEMPERATURES SATURDAY NIGHT WERE
LOOKING TO BE COLD ENOUGH TO WARRANT ANOTHER FREEZE WARNING.
HOWEVER NEW GUIDANCE OF TIMING OF INCREASING MOISTURE PLUS
PRESSURE GRADIENT KEEPING WINDS FROM GOING CALM HAVE LOWERED
CONFIDENCE IN OCCURRENCE OF FREEZING TEMPS. WILL HOLD OFF ON
ISSUING FREEZE WARNING...OR WATCH...AT THIS TIME.
FLOW SHIFTS TO SOUTHERLY ON SUNDAY AS THE AFOREMENTIONED SURFACE
HIGH SLIPS OFF THE EASTERN SEABOARD. MOISTURE WILL BEGIN TO
INCREASE SUNDAY MORNING AND WITH THAT AND RIDGING ALOFT SHOULD SEE
A CONTINUED GRADUAL WARM UP WITH TEMPS. MEANWHILE...THE UPPER LOW
OVER THE DESERT SOUTHWEST WILL LIFT NORTHEAST DURING THE DAY...
PUSHING A COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY. SHORT-TERM
POPS...IN THE FORM OF SHOWERS ONLY...BEGIN AFTER 00Z MONDAY WITH
SLIGHT TO LOW CHANCES MAINLY NORTH.
LONG TERM /MONDAY THROUGH FRIDAY/...
CONTINUED DECENT AGREEMENT BETWEEN THE GFS AND ECMWF FOR THE
EXTENDED...ESPECIALLY AT THE BEGINNING OF THE PERIOD. BOTH MODELS
HAVE THE FRONT PUSHING INTO NORTHWEST GEORGIA EARLY MONDAY. AS THE
UPPER LOW PHASES WITH AND IS ABSORBED BY THE LONGWAVE TROUGH IN
CANADA...THE FRONT WEAKENS. WITH SURFACE HIGH STILL CENTERED OVER
THE WESTERN ATLANTIC...WARM MOIST AIR WILL CONTINUE TO FLOW INTO
THE REGION. NEAR ZONAL FLOW WILL TREND TO SLIGHTLY RIDGING ALOFT.
THIS PATTERN VERY MUCH LIKE A SUMMERTIME PATTERN ESPECIALLY WITH
TEMPS INCREASING INTO THE 70S AND APPROACHING 80. AFTERNOON CAPES
PROGGED ABOVE 1000 J/KG JUST ABOUT EVERY AFTERNOON...BUT JUST
ABOUT ZERO SHEAR TO WORK WITH. THUS...HAVE CONTINUED TREND OF
AFTERNOON THUNDER WITH A SUMMER-LIKE DIURNAL SIGNAL BUT WITH ONLY
ENOUGH MOISTURE TO WARRANT SLIGHT TO LOW CHANCES FOR POPS.
TDP
FIRE WEATHER...
DESPITE LOW DEWPOINTS RESULTING IN RELATIVE HUMIDITIES NEAR OR
BELOW CRITICAL LEVELS FOR PORTIONS OF THE AREA THIS AFTERNOON...
DO NOT EXPECT ANY FIRE DANGER CONDITIONS AS FUEL MOISTURES REMAIN
ABOVE 10 PERCENT EVERYWHERE. MOISTURE WILL BE ON THE INCREASE BY
SUNDAY THUS CRITICAL FIRE WEATHER CONDITIONS ARE NOT A CONCERN AT
THIS TIME.
TDP
&&
.AVIATION...
18Z UPDATE...
LOOKS LIKE A PREDOMINANT VFR FORECAST IN STORE...ESPECIALLY
THROUGH THIS EVENING. THEREAFTER...MODELS IN GOOD AGREEMENT IN
BRINGING ABUNDANT LOW LEVEL MOISTURE IN WITH DEVELOPING MVFR FOR
EARLY SUNDAY MORNING. HAVE DELAYED THE ONSET TIME PER LATEST
GUIDANCE BY SEVERAL HOURS...ESPECIALLY FOR ATL AREA TERMINALS
WHERE MVFR SHOULD HOLD OFF UNTIL 14Z.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON CIG TIMING AND HEIGHT.
HIGH ON REMAINING ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 64 37 68 47 / 0 0 5 20
ATLANTA 64 42 65 51 / 0 0 5 30
BLAIRSVILLE 60 32 62 44 / 0 0 5 30
CARTERSVILLE 64 36 65 49 / 0 0 5 30
COLUMBUS 68 46 69 55 / 0 0 5 20
GAINESVILLE 63 38 64 49 / 0 0 5 20
MACON 67 41 69 53 / 0 0 5 20
ROME 66 35 67 50 / 0 0 5 40
PEACHTREE CITY 65 36 65 50 / 0 0 5 30
VIDALIA 67 46 72 52 / 0 0 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
23
Hazardous weather outlook, Mar 10, 4:52 AM EST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 AM EST SAT MAR 10 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
452 AM EST SAT MAR 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC WILL CONTINUE TO BRING A
COOL...DRY AND STABLE AIRMASS TO THE REGION. FREEZING TEMPERATURES
ARE EXPECTED IN FAR NORTH GEORGIA THIS MORNING. PLEASE REFER TO
THE CURRENT FREEZE WARNING OUT FOR THAT AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON FROM TUESDAY
THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Wildfire, Fannin
- When
- March 10, 12:41 PM EST to 9:00 PM EST
- Where
- Fannin forecast zone
- Property damage
- $24,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Campbell Mtn. burned 105 acres and resulted in $24,000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, March 10, 20121 death · 1 event
- Flooding in Idaho, March 10 to 20, 2012$55,000 · 3 events
- Wildfire in Illinois, March 10, 2012$50,000 · 1 event
- Winter Weather in Massachusetts, March 10, 20122 injured · 2 events
- Strong Wind in Wisconsin, March 10, 2012$16,000 · 8 events
- Hail in Texas, March 10, 20121 in hail · 1 event
- Extreme Cold in Alaska, March 10, 20121 event
- Heavy Snow in Washington, March 10 to 11, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427536.